Jump to ContentJump to Main Navigation

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

12 Issues per year

Increased IMPACT FACTOR 2012: 1.083
5-year IMPACT FACTOR: 1.253
Rank 32 out of 295 in category Mathematics in the 2012 Thomson Reuters Journal Citation Report/Science Edition
Mathematical Citation Quotient 2012: 1.07



Equivalence of spectral projections in semiclassical limit and a vanishing theorem for higher traces in K-theory

Y. Kordyukov1 / V. Mathai2 / M. Shubin3




Citation Information: Journal für die reine und angewandte Mathematik. Volume 2005, Issue 581, Pages 193–236, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/crll.2005.2005.581.193, July 2005

Publication History

27. Mai 2003
26. April 2004
Published Online:


In this paper, we study a refined L 2 version of the semiclassical approximation of projectively invariant elliptic operators with invariant Morse type potentials on covering spaces of compact manifolds. We work on the level of spectral projections (and not just their traces) and obtain information about classes of these projections in K-theory in the semiclassical limit as the coupling constant μ goes to zero. An important corollary is a vanishing theorem for the higher traces in cyclic cohomology for the spectral projections. This result is then applied to the quantum Hall effect. We also give a new proof that there are arbitrarily many gaps in the spectrum of the operators under consideration in the semiclassical limit.

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.